Alert archive / West Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 34, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at May 27, 2010, 12:49 PM EDT for Greenbrier County, West Virginia. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2010, 12:49 PM EDT (16:49 UTC)
- Expired
- May 27, 2010, 2:48 PM EDT
- In force
- 119 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Greenbrier County, WV
The radar
The Charleston,WV radar (KRLX), 91 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
508
WGUS51 KRNK 271649
FFWRNK
WVC025-272245-
/O.NEW.KRNK.FF.W.0034.100527T1649Z-100527T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1249 PM EDT THU MAY 27 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 645 PM EDT.
* AT 1241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A STATIONARY THUNDERSTORM NEAR RUPERT.
* SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL WILL BECOME MORE
NUMEROUS THROUGH THE AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN HAS FALLEN CLOSE TO ROUTE 60 NEAR MEADOW RIVER...WHICH
HAS FLOODED IN THE PAST. ABOUT 2 INCHES OF RAIN HAS ALREADY FALLEN
NEAR RUPERT WITH 1 TO 3 INCHES MORE EXPECTED.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAIN
COULD ALSO CAUSE ROCK AND MUDSLIDES.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3808 8071 3790 8045 3777 8067 3787 8079
3787 8077 3796 8081 3798 8078 3801 8079
3803 8083 3806 8082 3805 8086 3809 8090
3811 8086
$$1 follow-up statement
747
WGUS71 KRNK 271848
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 PM EDT THU MAY 27 2010
WVC025-271856-
/O.CAN.KRNK.FF.W.0034.000000T0000Z-100527T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENBRIER WV-
248 PM EDT THU MAY 27 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH WESTERN
GREENBRIER COUNTY...
HEAVY RAIN HAS MOVED OUT OF THE AREA.
LAT...LON 3808 8071 3790 8045 3777 8067 3787 8079
3787 8077 3796 8081 3798 8078 3801 8079
3803 8083 3806 8082 3805 8086 3809 8090
3811 8086
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 27, 10:53 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 27, 10:53 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1053 AM EDT THU MAY 27 2010 .SYNOPSIS... A BACKDOOR COLD FRONT PUSHES THROUGH THE MIDDLE ATLANTIC DURING FRIDAY. COOLER...WEDGING HIGH PRESSURE REMAINS OFF THE MIDDLE ATLANTIC COAST THIS WEEKEND. SOUTHWESTERLY FLOW ARRIVES AHEAD OF A COLD FRONT EARLY NEXT WEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... ELEVATED CONVECTION ALREADY UNDERWAY IN POCAHONTAS CO WEST VA WITH SURFACE MOISTURE CONVERGENCE EVIDENT IN DEVELOPMENT OF CLOUDS ALONG THE RIDGES. THIS LOOKS TO BE SPREADING INTO THE HIGHEST SLOPES OF WESTERN GREENBRIER...SO POPS WERE INCREASED THERE. HOWEVER...THIS MAY BE CUT OFF OVER THE NEXT FEW HRS WITH EVEN DRIER AIR ALOFT ARRIVING PER WATER VAPOR. ANYTHING WHICH DOES DEVELOP WILL BE NEARLY STATIONARY...WITH HVY RAINFALL. THIS DEPARTING MOISTURE GRADIENT IS PROBABLY THE REASON FOR DEVELOPMENT THERE...SO WAS HESITANT TO INC POPS TOO HIGH THIS AFTERNOON ALONG THOSE PARTS. BEST SHOT FOR ANY DEVELOPMENT TODAY WILL BE WEST OF THE BLUE RIDGE...STILL JUST OF THE ISOLATED NATURE. RELATIVELY DRY PROFILE...WILL BECOME EVEN DRIER WITH CHUNK OF LOWER RH AT MIDLEVELS OFF WATER VAPOR ALONG A WASH DC TO MORGANTOWN WV LINE SINKING SOUTH. WILL NEED SOME TYPE OF FORCING TO PUNCH THROUGH THE LOW RH...ALTHOUGH PLENTY OF INSTABILITY AROUND...AND ENOUGH TO MERIT SLT CHC POPS CWA WIDE. KDAN ALREADY AT 84F SO INCREASED MAX TEMPS UPWARD. SEE RECORD HIGHS FOR TODAY BELOW. PREV DISC... LOOKING AT A VERY WARM TO HOT DAY ACROSS THE FORECAST AREA...AS THE WARM AIR ADVECTION SETS IN FROM THE NORTH. SHOULD START OUT WITH SUNNY TO MOSTLY SUNNY SKIES...WITH A BUILDUP OF CU BY MIDDAY...AS HIGHER DEWPOINTS TO THE NORTHEAST ADVECT IN. QUESTION WILL BE HOW WARM IT GETS BEFORE ANY CONVECTION DEVELOPS. THE 00Z MODEL SUITE HAS PLACED MAIN EMPHASIS ACROSS THE MTNS ONCE AGAIN FOR CONVECTION TO INITIATE EARLY THIS AFTERNOON. THE 00Z WRF DEVELOPS MORE OVER THE BLUE RIDGE NORTH OF ROANOKE BY 21Z/5 PM. WILL TAPER POPS BACK SOME FROM PREVIOUS FORECAST TO MORE OF LATE AFTN/EVENING VARIETY. THE UPPER SUPPORT IS LACKING AS IS SUBSTANTIAL MOISTURE...BUT STEEP LOW LVL LAPSE RATES...SBCAPES EXCEEDING 1500 TO POTENTIALLY 2000 J/KG THIS AFTERNOON AND SOME TOPOGRAPHIC LIFT IS ENOUGH TO WARRANT ISOLATE TO SCTD POPS....WITH BEST OVER THE HIGHER TERRAIN IF NC AND ACROSS THE BLUE RIDGE NORTH OF ROANOKE INTO THE VA HIGHLANDS. STEERING FLOW FOR STORMS IS WEAK...SO ANY STORMS WILL BE SLOW MOVING AND THE POTENTIAL FOR ISOLATED FLASH FLOODING EXISTS...AS PWATS START INCREASING BACK TOWARD 1.25 INCHES+. AS THE UPPER LOW OFF THE NORTHEAST COAST MOVES SWD THIS EVENING...THE BACKDOOR FRONT AND ITS ASSOCIATED SHORTWAVE WILL MAKE IT TOWARD THE DELMARVA BY 12Z/8 AM FRIDAY. SHOULD SEE INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS IN THE NORTHEAST/EAST LATE TONIGHT...BUT ATTM...WILL HOLD OFF ON HIGHER POPS. LOWS TONIGHT WILL BE SOMEWHAT WARMER THAN THIS MORNING WITH MORE CLOUDS ARRIVING LATE. && .SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/... BACKDOOR FRONT MOVES THROUGH THE AREA ON FRIDAY. EXPECTING VERY GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS DURING THE DAY WITH THE BEST COVERAGE COINCIDENT TO THE FRONT. STEERING WINDS WILL BE WEAK SO LOCALLY HEAVY TO VERY HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE REGION...ESPECIALLY ACROSS SOUTHSIDE VIRGINIA AND NEIGHBORING PARTS OF NORTH CENTRAL NORTH CAROLINA. LATEST DAY 2 OUTLOOK FROM SPC HAS A SLIGHT CHANCE OF SEVERE WEATHER ACROSS THIS REGION AS WELL. BOUNDARY MAKES SLOW PROGRESS INTO NORTH CAROLINA FRIDAY NIGHT. CONCERN FOR LOCALLY HEAVY RAIN FALL CONTINUES THROUGH THE OVERNIGHT OVER NORTH CENTRAL NORTH CAROLINA WITH GOOD COVERAGE OF SHOWERS AND STORMS...WITH THE BULK OF THE THUNDERSTORM ACTIVITY DURING THE EVENING HOURS. ON SATURDAY...THE FRONT CONTINUES ITS SLOW PROGRESSION SOUTH TOWARD SC/GA. ITS PROXIMITY WILL STILL ALLOW FOR SOME SHOWERS...PRIMARILY ACROSS SOUTHERN PARTS OF THE AREA WITH SOME ISOLATED THUNDERSTORMS NEAR THE I-40 CORRIDOR OF NC AND THE MOUNTAIN EMPIRE REGION OF SW VA. ON SUNDAY...THE INFLUENCE OF HIGH PRESSURE BEHIND THE BACKDOOR FRONT WILL BRING DRY CONDITIONS TO MOST OF THE AREA. THE EXCEPTION WILL BE THE NORTHERN MOUNTAINS OF NORTH CAROLINA AND NEIGHBORING SECTIONS OF THE MOUNTAIN EMPIRE REGION OF SW VA. HERE...DIFFERENTIAL HEATING WILL ALLOW FOR SOME SCATTERED AFTERNOON SHOWERS. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... WINDS REMAIN IN A FAIRLY LIGHT WESTERLY REGIME THROUGH THE LONG TERM. ANOTHER COLD FRONT APPROACHES BY MID WEEK WITH A BRIEF WARMUP AHEAD OF THIS FEATURE. WEAK RETURN FLOW OF MOISTURE COMBO WITH HEATING COULD POP ISOLATED SHRA FAR SW SUNDAY/MONDAY OTRW KEEPING IT DRY FOR EARLY WEEK. LOOKS LIKE INCREASING MOISTURE AHEAD OF THE FRONT WILL BE ENOUGH FOR MAINLY AFTERNOON/EVENING CHANCE POPS TUESDAY/WED PENDING JUST HOW FAST THE FRONT DROPS IN FROM THE NORTH. OTRW HAVE STAYED CLOSE TO HPC GUIDANCE THROUGH THIS TIME PERIOD...WITH ONLY MINOR CHANGES MADE TO THE FORECAST. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... A NORTH LOW LEVEL WIND WILL BE BRINGING WARMER AIR AT 850 MB INTO THE REGION ON THURSDAY. MODELS HOLD ON TO DEVELOPING CONVECTION LATE IN THE DAY AFTER 19Z OVER THE BLUE RIDGE NORTH OF ROANOKE AND LYH...BUT CONFIDENCE IS NOT AS HIGH THAT AN INDIVIDUAL AIRPORT WILL SEE A THUNDERSTORM. KEPT CB IN AT LWB/ROA.DAN/LYH GIVEN THE LOCAL WRF FORECAST...SO THE POTENTIAL IS THERE. ACTUALLY THE WRF AND NAM ARE SHOWING A BETTER CHANCE PUSHING INTO THE PIEDMONT NORTHEAST OF LYH AFTER 00Z...WITH IT SPREADING SOUTH INTO ROANOKE/DANVILLE AFTER MIDNIGHT. WILL KEEP TAFS VFR WITH MVFR FOG AT LYH OVERNIGHT AND IFR AT LWB. WILL HAVE TO WAIT AND SEE HOW MUCH OF A PUSH THE FRONT MAKES THIS AFTERNOON INTO TONIGHT AND THE ASSOCIATED SHOWERS/TSRA WITH IT. THIS BACKDOOR COLD FRONT WILL MOVE SOUTH INTO THE REGION ON FRIDAY THEN STALL OVER NORTH CAROLINA FRIDAY NIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SATURDAY...BUT MAINLY DURING THE PEAK HEATING PART OF THE DAY. ANY SHOWERS AND THUNDERSTORMS WILL NOT BE AS WIDESPREAD ON SUNDAY AND MONDAY. && .CLIMATE... FORECAST HIGHS TODAY ARE EXPECTED TO APPROACH AND MAY EVEN REACH RECORDS AT BLUEFIELD AND BLACKSBURG. HERE ARE THE RECORD HIGHS FOR TODAY MAY 27TH. BLUEFIELD 85 IN 2007 BLACKSBURG 84 IN 1984 OTHER RECORDS FOR TODAY ROANOKE 95 FROM 1941 LYNCHBURG 95 FROM 1936 DANVILLE 98 FROM 1965 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM/WP NEAR TERM...KM/WP SHORT TERM...DS LONG TERM...REB AVIATION...AMS/WP CLIMATE...WP/KM
Hazardous weather outlook, May 27, 4:17 AM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 417 AM EDT THU MAY 27 2010 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-280830- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 417 AM EDT THU MAY 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON INTO THIS EVENING WILL BE SLOW MOVING. THIS INCREASES THE THREAT OF ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE PRIMARY THREAT WOULD BE DAMAGING WIND GUSTS. THUNDERSTORMS WILL ALSO BE SLOW MOVERS...SO ISOLATED FLASH FLOODING IS A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 11:16 AM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 AM EDT THU MAY 27 2010
WVZ045-271545-
GREENBRIER WV-
1116 AM EDT THU MAY 27 2010
...AN ISOLATED THUNDERSTORM WITH HEAVY RAIN WILL AFFECT EXTREME
NORTHWESTERN GREENBRIER COUNTY...
AT 1111 AM EDT...A SHOWER WITH HEAVY RAIN WAS LOCATED 10 MILES
SOUTHEAST OF RICHWOOD...NEARLY STATIONARY.
WIND GUSTS TO 30 MPH AND A QUICK INCH OR TWO RAINFALL IS POSSIBLE
WITH THIS STORM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3821 8035 3811 8036 3807 8030 3787 8065
3810 8082 3810 8080 3808 8071 3819 8056
3825 8039
KMSpecial weather statement, May 27, 11:23 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1123 AM EDT THU MAY 27 2010
WVZ045-271545-
GREENBRIER WV-
1123 AM EDT THU MAY 27 2010
...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN GREENBRIER
COUNTY...
AT 1119 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF RICHWOOD...JUST NORTH OF LEONARD...NEARLY STATIONARY.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. AN INCH OR TWO OF RAIN COULD FALL IN THE NEXT 30 MINUTES.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3821 8035 3811 8036 3807 8030 3787 8065
3810 8082 3810 8080 3808 8071 3819 8056
3825 8039
KMSpecial weather statement, May 27, 11:45 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1145 AM EDT THU MAY 27 2010
WVZ045-271615-
GREENBRIER WV-
1145 AM EDT THU MAY 27 2010
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...
AT 1141 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
RENICK...JUST NORTH OF LEONARD...MOVING SOUTH AT 5 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. 1 TO 3 INCHES OF RAIN COULD FALL IN A SHORT PERIOD OF TIME.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3821 8035 3811 8036 3807 8030 3787 8065
3810 8082 3810 8080 3808 8071 3819 8056
3825 8039
KMSpecial weather statement, May 27, 12:19 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1219 PM EDT THU MAY 27 2010
WVZ045-271700-
GREENBRIER WV-
1219 PM EDT THU MAY 27 2010
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...
AT 1215 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RUPERT...
MOVING SOUTHWEST AT 5 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. AN INCH OR TWO OF RAIN COULD FALL IN A VERY SHORT PERIOD OF
TIME.
THIS STORM WILL BE NEAR RUPERT AROUND 1230 PM AND RAINELLE AROUND
1245 PM.
LAT...LON 3796 8053 3786 8074 3795 8082 3799 8078
3805 8063Special weather statement, May 27, 12:25 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1225 PM EDT THU MAY 27 2010
WVZ045-271715-
GREENBRIER WV-
1225 PM EDT THU MAY 27 2010
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...
AT 1224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
RENICK. THIS STORM IS NEARLY STATIONARY.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR WILLIAMSBURG AROUND 115 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3823 8036 3811 8036 3806 8027 3790 8046
3810 8069 3827 8044The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:16 AM EDT | Special Weather Statement | RNK | Greenbrier | 29 min |
| May 27, 11:23 AM EDT | Special Weather Statement | RNK | Greenbrier | 22 min |
| May 27, 11:45 AM EDT | Special Weather Statement | RNK | Greenbrier | 30 min |
| May 27, 11:54 AM EDT | Flash Flood Warning | RNK | Greenbrier | 6 hr |
| May 27, 12:19 PM EDT | Special Weather Statement | RNK | Greenbrier | 41 min |
| May 27, 12:25 PM EDT | Special Weather Statement | RNK | Greenbrier | 50 min |
| May 27, 12:56 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 64 min |
| May 27, 1:20 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 43 min |
| May 27, 1:57 PM EDT | Special Weather Statement | RNK | Greenbrier | 33 min |
| May 27, 2:05 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Monroe | 55 min |
| May 27, 2:32 PM EDT | Special Weather Statement | RNK | Summers | 58 min |
| May 27, 3:16 PM EDT | Special Weather Statement | RNK | Monroe | 59 min |
| May 27, 4:00 PM EDT | Special Weather Statement | RNK | Mercer | 60 min |
| May 27, 4:40 PM EDT | Special Weather Statement | RNK | Summers | 65 min |
| May 27, 4:57 PM EDT | Special Weather Statement | RNK | Mercer | 63 min |
Nearby
Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.